Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The oscillation of an operator


Author: Robert Whitley
Journal: Trans. Amer. Math. Soc. 165 (1972), 65-73
MSC: Primary 47A99; Secondary 40J05
Erratum: Trans. Amer. Math. Soc. 172 (1972), 507.
MathSciNet review: 0295105
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Foiaş and Singer introduced the oscillation of a bounded linear operator mapping $ C(S)$ into a Banach space. Using this concept we define a generalization of the Fredholm operators T with $ \mathcal{K}(T) < \infty $ and a corresponding perturbation class which contains the weakly compact operators. We show that a bounded linear operator on c is a conservative summability matrix which sums every bounded sequence if and only if it has zero oscillation at infinity.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A99, 40J05

Retrieve articles in all journals with MSC: 47A99, 40J05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0295105-X
PII: S 0002-9947(1972)0295105-X
Keywords: Bounded linear operator on $ C(S)$, oscillation of an operator, Fredholm operator, ramming operator, weakly compact operator, strictly singular operator, $ {\varphi _ + }$ operator, conservative summability method, coercive summability method
Article copyright: © Copyright 1972 American Mathematical Society